MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION Ultratome XL; Snare, Flexible

BOSTON SCIENTIFIC CORPORATION Ultratome XL; Snare, Flexible
Model Number M00535900
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: the initial reporter facility name is (b)(6) hospital; reported here as the name exceeded character limit for designated field.Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultratome xl was used in the duodenal papillary sphincter during an endoscopic sphincterotomy (est) procedure to treat common bile duct stones performed on (b)(6) 2026.During the procedure, the patient underwent resection of a lesion at the duodenal papilla.While performing the incision of the duodenal papillary sphincter, the cutting wire at the tip of the device suddenly broke, making it impossible to continue the incision.The procedure was paused for 20 minutes to allow for device exchange, after which it resumed.It was reported that no part of the cutting wire detached and fell into the patient.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event and the patient's condition at the conclusion of the procedure was reported to be stable.Note: it was reported that the device was energized prior to bowing and the device was energized when not in contact with tissue."per the instructions for use (ifu), precaution: the sphincterotome does not need to be energized prior to performing sphincterotomy.Energizing the cutting wire prior to use will cause premature cutting wire fatigue and will compromise the cutting wire integrity." and per the instructions for use (ifu), precaution: it is recommended to maintain direct and constant contact with tissue when applying electrocautery current.Failure to do so may result in broken cut wire, damage to the endoscope and/or patient injury.

Brand Name
Ultratome XL
Common Device Name
Snare, Flexible
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
+1(914)571-6918
MDR Report Key24976046
Report Number3005099803-2026-01500
Device Sequence Number10479967
Product Code FDI
UDI-Device Identifier08714729103257
UDI-Public(01)08714729103257(17)270525(10)36602126
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K930022
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00535900
Device Catalogue NumberM00535900
Device Lot Number0036602126
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2026
Supplement Date Received by Manufacturer08/05/2026
Initial Report FDA Received Date04/24/2026
Supplement Report FDA Received Date08/06/2026
Date Device Manufactured05/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexFemale